Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 13, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Apr 24, 2009, 6:09 PM CDT for Thayer County, Nebraska. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2009, 6:09 PM CDT (23:09 UTC)
- Expired
- Apr 24, 2009, 7:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
County Thayer County, NE
The radar
The Grand Island radar (KUEX), 81 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 6:14 PM CDT | HAIL 1.25 | 4 Nw Chester, NE | |
| Apr 24, 6:30 PM CDT | HAIL 0.5 | 5 W Chester, NE | PEA TO MARBLE SIZE COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 321 J/kg
- Mixed-layer CIN
- -493 J/kg
- Mixed-layer LCL
- 1975 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGID 242309 SVRGID NEC169-250000- /O.NEW.KGID.SV.W.0013.090424T2309Z-090425T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 609 PM CDT FRI APR 24 2009 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN THAYER COUNTY IN SOUTH CENTRAL NEBRASKA... * UNTIL 700 PM CDT * AT 606 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BYRON...OR 30 MILES NORTH OF CONCORDIA...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHESTER AROUND 615 PM CDT. HUBBELL AROUND 625 PM CDT. HEBRON AROUND 630 PM CDT. GILEAD AROUND 645 PM CDT. ALEXANDRIA AROUND 650 PM CDT. ALEXANDRIA AROUND 655 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4000 9736 4000 9781 4009 9781 4028 9737 TIME...MOT...LOC 2309Z 238DEG 27KT 4002 9771 $$ WESELY
3 follow-up statements
000 WWUS53 KGID 242333 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 633 PM CDT FRI APR 24 2009 NEC169-250000- /O.CON.KGID.SV.W.0013.000000T0000Z-090425T0000Z/ THAYER NE- 633 PM CDT FRI APR 24 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHERN THAYER COUNTY... AT 629 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHESTER...OR ABOUT 35 MILES NORTH OF CONCORDIA...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HUBBELL AROUND 635 PM CDT. GILEAD AROUND 650 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4000 9736 4000 9781 4009 9781 4028 9737 TIME...MOT...LOC 2332Z 245DEG 22KT 4008 9754 $$ WESELY
000 WWUS53 KGID 242344 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 644 PM CDT FRI APR 24 2009 NEC169-250000- /O.CON.KGID.SV.W.0013.000000T0000Z-090425T0000Z/ THAYER NE- 644 PM CDT FRI APR 24 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHEASTERN THAYER COUNTY... AT 643 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HUBBELL...OR ABOUT 34 MILES NORTH OF CONCORDIA...MOVING EAST AT 25 MPH. THIS STORM HAS A HISTORY OF PRODUCING HALF DOLLAR SIZE HAIL. THE SEVERE THUNDERSTORM WILL BE NEAR... GILEAD AROUND 655 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4001 9765 4009 9759 4022 9737 4000 9736 TIME...MOT...LOC 2343Z 260DEG 20KT 4005 9747 $$ WESELY
000 WWUS53 KGID 242359 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 659 PM CDT FRI APR 24 2009 NEC169-250007- /O.EXP.KGID.SV.W.0013.000000T0000Z-090425T0000Z/ THAYER NE- 659 PM CDT FRI APR 24 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN THAYER COUNTY EXPIRES AT 700 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED...MOVED OUT OF THE AREA...AND NO LONGER APPEARED TO BE SEVERE. HOWEVER...ANOTHER STORM HAS DEVELOPED NEAR HUBBELL AND THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL TO THE SIZE OF DIMES AND GUSTY WINDS AS IT MOVES THROUGH. LAT...LON 4001 9765 4009 9759 4022 9737 4000 9736 TIME...MOT...LOC 2357Z 260DEG 20KT 4006 9737 $$ WESELY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 5:59 PM CDT, 10 minutes earlier.
Area forecast discussion, Apr 24, 5:59 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 559 PM CDT FRI APR 24 2009 .AVIATION...00Z KGRI TAF. THUNDERSTORMS ARE DEVELOPING THIS EVENING ALONG THE COLD FRONT WELL SOUTH OF KGRI. THESE THUNDERSTORMS WILL REMAIN SOUTH OF KGRI. HOWEVER...THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS WILL FORM FURTHER NORTH BEHIND THE FRONT AFTER MIDNIGHT. THIS IS A LOW ENOUGH CHANCE TO KEEP IT OUT OF THE KGRI TAF FOR NOW. TOMORROW WILL THEN BE A COOL...CLOUDY...AND DRY DAY WELL BEHIND THE FRONT. CEILINGS WILL FOR THE MOST PART BE VFR BUT COULD SLIDE INTO THE MVFR RANGE DURING THE MORNING HOURS. && .PREV DISCUSSION... /ISSUED 347 PM CDT FRI APR 24 2009/ SHORT TERM...FOR TONIGHT THROUGH 12Z SUNDAY. WATER VAPOR IMAGERY FROM THIS AFTERNOON REVEALS A POSITIVELY TILTED UPPER TROUGH POSITIONED FROM THE HUDSON BAY REGION INTO THE CALIFORNIA PACIFIC COAST AREA. DOWNSTREAM FROM THIS TROUGH A WARM AND CURRENTLY DRY SOUTHWEST FLOW REGIME IS IN PLACE ACROSS THE PLAINS. ON A SMALLER SCALE...A SHORT WAVE CURRENTLY SEEN EXITING THE CENTRAL ROCKIES IS BEGINNING TO SHOW SOME ENHANCEMENT/LIFT ACROSS THE CENTRAL PLAINS. THIS SHORT WAVE WILL BE KEY TO DETERMINING IF CONVECTION DEVELOPS LATER THIS AFTERNOON TO EARLY EVENING. REGIONAL SURFACE OBS DEPICT A SLOW MOVING COLD FRONT POSITIONED FROM EAST CENTRAL NEBRASKA INTO NORTH CENTRAL KANSAS AND EAST CENTRAL COLORADO WHILE A WEAK DRYLINE IS SEEN FROM A TRIPLE POINT NEAR SMITH CENTER EXTENDING SOUTH TOWARD WICHITA AND HUTCHINSON. LAPS DATA CONTINUES TO SHOW DECENT CAPPING HOLDING ALONG AND AHEAD OF THE FRONT/DRYLINE ALTHOUGH 0-1KM ML CAPES OF 800-1200 J/KG ARE IN PLACE AHEAD OF THESE BOUNDARIES. THE MAIN QUESTION AT HAND FOR LATE THIS AFTERNOON TO EARLY EVENING...IS IF THE AFOREMENTIONED SHORT WAVE CAN HELP WEAKEN THE CAP ENOUGH FOR CONVECTION TO FORM. THE 18Z NAM CONTINUES TO SHOW A SMALL RIBBON OF WEAK INHIBITION DEVELOPING ALONG THE FRONT BY 00Z. THIS CONTINUES TO SUPPORT THE IDEA SOME ISOLATED CONVECTION MAY FORM NEAR THE TRIPLE POINT AND EASTWARD ALONG THE FRONT BY LATE AFTERNOON TO EARLY EVENING. ALTHOUGH LCL HEIGHTS WILL REMAIN HIGH VIA A VERY WELL MIXED BOUNDARY LAYER...THE DEEP LAYER SHEAR IS STILL FORECAST TO INCREASE TO AROUND 30 TO 35 KNOTS WOULD SUPPORT HIGH BASED SUPERCELLS WITH A LARGE HAIL THREAT VERY POSSIBLE. THE SHIP PARAMETER OFF THE 12Z NAM CONTINUES TO SHOW VALUES OVER 1 TO 2 WHICH POTENTIALLY SUPPORTS HAIL UP TO TENNIS BALL SIZE. ALL OF THIS SETS THE STAGE FOR AT LEAST AN ISOLATED THREAT FOR SEVERE CONVECTION THROUGH MID EVENING SOUTH OF A HEBRON TO STOCKTON LINE. AS THE EVENING GIVES WAY TO THE OVERNIGHT HOURS...ANY STRONGER CONVECTION IS SHOWN TO SLIP EAST OF THE AREA WHILE SOME WEAK ELEVATED CONVECTION LOOKS POSSIBLE BEHIND THE FRONT AS IT BEGINS TO PUSH FURTHER SOUTH INTO CENTRAL KANSAS. SATURDAY IS THEN SHAPING UP TO BE MUCH QUIETER THAN ORIGINALLY THOUGHT AS THE FRONT MOVES FAR ENOUGH SOUTH TO LEAVE ONLY A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE FAR SOUTHEASTERN CWA THROUGH THE DAY. OTHERWISE...A CLOUDY AND MUCH COOLER DAY WILL PREVAIL WITH HIGHS IN THE 50S. HOWEVER...ATTENTION THEN SHIFTS TO SATURDAY NIGHT AS THE MODELS PUSH A SMALL BUT POTENT SHORT WAVE THROUGH THE REGION DURING THE LATE EVENING TO OVERNIGHT HOURS. THIS ALONG WITH A 50 TO 60 KT LLJ NOSING INTO THE AREA AND ELEVATED CAPE VALUES OF 500 TO 1000 J/KG...SHOULD SUPPORT AN MCS DEVELOPING OVER MOST OF THE CWA. ADJUSTED POPS UP SLIGHTLY TO ACCOUNT FOR THIS PRECIP POTENTIAL ALTHOUGH ONGOING FORECAST CAUGHT THIS TREND WELL. LONG RANGE...SUNDAY THROUGH FRIDAY. THE PATTERN IN THE BIG PICTURE REMAINS ON THE SAME PAGE AS YESTERDAY. ESSENTIALLY... THE KANSAS/NEBRASKA REGION REMAINS IN A BROAD SOUTHWEST FLOW THROUGH MOST OF THE WEEK AHEAD AS TROUGH OWNS THE WESTERN HALF OF THE UNITED STATES. FOR SUNDAY...EXPECT A ROUND OF SHOWERS/STORMS TO BE ONGOING AS THE DAY BEGINS AND WORK NORTHEAST ACROSS THE AREA. SHARP JET STREAK BOLTS RIGHT INTO THE CWFA LATE SATURDAY NIGHT AS SHORTWAVE EJECTS ONTO THE PLAINS. HAVE KEPT THE HIGHEST RAIN CHANCES OVER THE NORTHEAST CWFA...OR THE DIRECTION PRECIPITATION WILL BE HEADED BY THEN. AS THINGS WRAP UP BY EARLY AFTERNOON... MODELS DEPICT SOME CLEARING AND A REFORMATION OF THE COLD FRONT OVER THE CWFA. NAM IS MUCH FURTHER WEST...LIKE WELL WEST OF THE HIGHWAY 281 AND FIRES LATE DAY STORMS ON THE FRONT. THE GFS IS FURTHER EAST...AROUND HIGHWAY 81 AND DOES THE SAME. UKMET HIGHLIGHTS MORE THE FAR SOUTHEAST CWFA AS DOES THE NEW ECMWF. MODERATE INSTABILITY WILL LIKELY EVOLVE BY LATE AFTERNOON... AS SHEAR INCREASES. HAVE SPLIT THINGS...WITH BEST SHOT FOR STORMS SOUTH/EAST OF HASTINGS. THAT IS OFTEN THE LOCATION IN THESE TYPES OF SITUATION. A LOT WILL DEPEND UPON JUST WHAT IS LEFT BEHIND BY MORNING CONVECTION...WHETHER WE CAN CLEAR OUT AND SO FORTH. MONDAY AND TUESDAY...THESE TWO DAYS LOOK MAINLY DRY FOR THE CWFA AS SURFACE HIGH PRESSURE MOVES INTO THE AREA. TEMPERATURES LOOK COOL. WEAK COLD ADVECTION OCCURS ON MONDAY WITH A NORTH FLOW...WITH ONLY A SMALL REBOUND IN TEMPERATURES TUESDAY. BOTH DAYS LOOK TO BE BELOW SEASONAL NORMALS IN GENERAL. BEGINNING LATE TUESDAY NIGHT...MOISTURE RETURN WILL INCREASE ACROSS THE CENTRAL PLAINS. WITHIN THE UPPER SOUTHWEST FLOW... SHORT WAVE ENERGY STARTS SLIP NORTHEAST AND ACROSS THE AREA. WILL KEEP SOME SMALL CHANCES FOR PRECIPITATION LATE TUESDAY NIGHT INITIALLY...BUT THE BEST RISK FOR RAIN COMES WEDNESDAY NIGHT AND THURSDAY WITH A MORE SUBSTANTIAL SHORTWAVE. AT THIS JUNCTURE...HAVE KEPT THE BROAD BRUSH TYPE OF PRECIPITATION CHANCES BUT EVEN THE LATEST ECMWF CONTINUES TO FAVOR THE WEDNESDAY NIGHT/THURSDAY TIME WITH THE BEST CHANCE FOR PRECIPITATION. TEMPERATURES SHOULD MODERATE WEDNESDAY AND THURSDAY BEFORE COOLING OFF AGAIN FRIDAY/NEXT WEEKEND IN A POST FRONTAL REGIME. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 24, 3:42 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 342 PM CDT FRI APR 24 2009 KSZ005>007-017>019-NEZ077-085>087-251200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FILLMORE-WEBSTER- NUCKOLLS-THAYER- 342 PM CDT FRI APR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL KANSAS AND PORTIONS OF SOUTH CENTRAL NEBRASKA GENERALLY ALONG AND SOUTH OF A LINE FROM GENEVA NEBRASKA TO PHILLIPSBURG KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SLIGHT THREAT OF SEVERE THUNDERSTORMS WILL EXIST LATE THIS AFTERNOON TO EVENING OVER PORTIONS OF THE OUTLOOK AREA. THE HIGHEST THREAT FOR SEVERE THUNDERSTORMS WILL EXIST AFTER 5 PM THIS AFTERNOON ALONG AND SOUTH OF A HEBRON NEBRASKA TO STOCKTON KANSAS LINE. VERY LARGE HAIL UP TO THE SIZE OF TENNIS BALLS AND DAMAGING WINDS UP TO 60 MPH WILL BE POSSIBLE FROM ANY STORMS THAT DO BECOME SEVERE OVER THIS AREA. IN ADDITION...A FEW STRONG STORMS WILL ALSO BE CAPABLE AS FAR NORTH AS A GENEVA NEBRASKA TO PHILLIPSBURG KANSAS LINE WITH LARGE HAIL UP TO NICKEL SIZE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE ARE PERIODIC CHANCES OF THUNDERSTORMS FROM SATURDAY THROUGH THURSDAY. CONDITIONS ARE STARTING TO LOOK FAVORABLE FOR A FEW STRONG TO SEVERE THUNDERSTORMS LATE SUNDAY AFTERNOON INTO SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED AFTER 5 PM THIS AFTERNOON AND LASTING INTO THE EVENING...ESPECIALLY SOUTH OF A HEBRON TO STOCKTON. EMERGENCY MANAGERS...LAW ENFORCEMENT AND SPOTTER GROUPS SHOULD MAKE PREPARATIONS NOW FOR QUICK DEPLOYMENT THIS AFTERNOON. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ039>041-046>049-060>064-072>076-082>084-251200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FURNAS-HARLAN- FRANKLIN- 342 PM CDT FRI APR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA GENERALLY ALONG AND NORTH OF A LINE FROM GENEVA NEBRASKA TO PHILLIPSBURG KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A CHANCE OF THUNDERSTORMS WILL EXIST LATER THIS EVENING AND LASTING INTO TONIGHT. HOWEVER...WIDESPREAD STRONG TO SEVERE THUNDERSTORMS ARE NOT ANTICIPATED FOR AREAS ALONG AND NORTH OF A GENEVA TO PHILLIPSBURG LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE ARE PERIODIC CHANCES OF THUNDERSTORMS FROM SATURDAY THROUGH THURSDAY. CONDITIONS ARE STARTING TO LOOK FAVORABLE FOR A FEW STRONG TO SEVERE THUNDERSTORMS LATE SUNDAY AFTERNOON INTO SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.